Alert archive / Wisconsin / River Flood Warnings in 2018
River Flood Warning 25, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Oct 10, 2018, 4:18 PM CDT for Marathon County, Wisconsin. It was in force for 43 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2018, 4:18 PM CDT (21:18 UTC)
- Expired
- Oct 12, 2018, 11:40 AM CDT
- In force
- 43 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marathon County, WI
The radar
The Green Bay radar (KGRB), 129 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wisconsin River below Wausau Dam (WUUW3).
- Action stage
- 1165 ft
- Minor stage
- 1167 ft
- Moderate stage
- 1170 ft
- Major stage
- 1174 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
931 WGUS43 KGRB 102118 FLWGRB BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Green Bay WI 418 PM CDT Wed Oct 10 2018 ...The National Weather Service in Green Bay has issued a Flood Warning for the following rivers in Wisconsin... Wisconsin River below Wausau affecting Marathon County PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with interests along this river need to prepare for flooding. Stay tuned for further updates on this flooding situation. && WIC073-111218- /O.NEW.KGRB.FL.W.0025.181010T2118Z-000000T0000Z/ /WUUW3.1.ER.181010T2020Z.181010T2110Z.000000T0000Z.UU/ 418 PM CDT Wed Oct 10 2018 The National Weather Service in Green Bay has issued a * Flood Warning For the Wisconsin River below Wausau. * At 4:10 PM Wednesday the stage was 1167 feet. * Flood stage is 1167 feet. * Impacts at 1167 feet. Waters approaches buildings in DC Everest Park and Oak Island Park. && LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967 $$
4 follow-up statements
402 WGUS83 KGRB 110105 FLSGRB Flood Statement National Weather Service Green Bay WI 805 PM CDT Wed Oct 10 2018 ...The Flood Warning continues for the following rivers in Wisconsin... Wisconsin River below Wausau affecting Marathon County Yellow River at Babcock affecting Wood County PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks. The next scheduled routine statement will be issued tomorrow morning. && WIC073-111604- /O.CON.KGRB.FL.W.0025.000000T0000Z-000000T0000Z/ /WUUW3.1.ER.181010T2020Z.181011T0010Z.000000T0000Z.UU/ 805 PM CDT Wed Oct 10 2018 The Flood Warning continues for The Wisconsin River below Wausau. * At 7:10 PM Wednesday the stage was 1167 feet. * Flood stage is 1167 feet. * Impacts at 1167 feet. Waters approaches buildings in DC Everest Park and Oak Island Park. && LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967 $$ WIC141-111604- /O.CON.KGRB.FL.W.0024.000000T0000Z-181012T1434Z/ /BBCW3.1.ER.181010T1905Z.181011T0600Z.181011T2034Z.NO/ 805 PM CDT Wed Oct 10 2018 The Flood Warning continues for The Yellow River at Babcock. * At 7:00 PM Wednesday the stage was 13.0 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...the river will continue rising to near 13.5 feet by after midnight tomorrow. The river will fall below flood stage tomorrow afternoon. * Impacts at 14.0 feet. Widespread flooding is occurring in wooded lowland and agricultural areas. && LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019 $$
936 WGUS83 KGRB 111547 FLSGRB Flood Statement National Weather Service Green Bay WI 1047 AM CDT Thu Oct 11 2018 ...The Flood Warning continues for the following rivers in Wisconsin... Yellow River at Babcock affecting Wood County Wisconsin River below Wausau affecting Marathon County Wisconsin River below Stevens Point affecting Portage County Wisconsin River below Whiting Dam affecting Portage County PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks. The next scheduled routine statement will be issued this evening. && WIC073-120648- /O.CON.KGRB.FL.W.0025.000000T0000Z-000000T0000Z/ /WUUW3.1.ER.181010T2020Z.181011T0710Z.000000T0000Z.UU/ 1047 AM CDT Thu Oct 11 2018 The Flood Warning continues for The Wisconsin River below Wausau. * At 10:10 AM Thursday the stage was 1167 feet. * Flood stage is 1167 feet. * Impacts at 1167 feet. Waters approaches buildings in DC Everest Park and Oak Island Park. && LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967 $$ WIC097-120648- /O.CON.KGRB.FL.W.0026.000000T0000Z-000000T0000Z/ /STPW3.1.ER.181011T1111Z.181011T1510Z.000000T0000Z.UU/ 1047 AM CDT Thu Oct 11 2018 The Flood Warning continues for The Wisconsin River below Stevens Point. * At 10:10 AM Thursday the stage was 1076 feet. * Flood stage is 1076 feet. * Impacts at 1076 feet. There is widespread flooding of wooded lowland. && LAT...LON 4458 8961 4450 8956 4448 8964 4458 8967 $$ WIC097-120648- /O.CON.KGRB.FL.W.0027.000000T0000Z-000000T0000Z/ /WTGW3.1.ER.181011T1011Z.181011T1510Z.000000T0000Z.UU/ 1047 AM CDT Thu Oct 11 2018 The Flood Warning continues for The Wisconsin River below Whiting Dam. * At 10:10 AM Thursday the stage was 1053 feet. * Flood stage is 1053 feet. * Impacts at 1053 feet. Widespread flooding in wooded land adjacent to the river. Floodwaters approach homes in low lying areas on Park Drive west of Plover. && LAT...LON 4449 8954 4443 8953 4442 8973 4447 8973 $$ WIC141-120648- /O.EXT.KGRB.FL.W.0024.000000T0000Z-181012T1630Z/ /BBCW3.1.ER.181010T1905Z.181011T0700Z.181011T2230Z.NO/ 1047 AM CDT Thu Oct 11 2018 The Flood Warning continues for The Yellow River at Babcock. * At 10:00 AM Thursday the stage was 13.1 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...the river will continue to fall to below flood stage by late this afternoon. * Impacts at 14.0 feet. Widespread flooding is occurring in wooded lowland and agricultural areas. && LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019 $$
326 WGUS83 KGRB 120049 FLSGRB Flood Statement National Weather Service Green Bay WI 749 PM CDT Thu Oct 11 2018 ...The Flood Warning continues for the following rivers in Wisconsin... Yellow River at Babcock affecting Wood County ...The Flood Warning continues for the following rivers in Wisconsin... Wisconsin River below Wausau affecting Marathon County Wisconsin River below Stevens Point affecting Portage County Wisconsin River below Whiting Dam affecting Portage County PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks. The next scheduled routine statement will be issued tomorrow morning. && WIC073-121549- /O.CON.KGRB.FL.W.0025.000000T0000Z-000000T0000Z/ /WUUW3.1.ER.181010T2020Z.181011T0710Z.000000T0000Z.UU/ 749 PM CDT Thu Oct 11 2018 The Flood Warning continues for The Wisconsin River below Wausau. * At 7:10 PM Thursday the stage was 1167 feet. * Flood stage is 1167 feet. * Impacts at 1167 feet. Waters approaches buildings in DC Everest Park and Oak Island Park. && LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967 $$ WIC097-121549- /O.CON.KGRB.FL.W.0026.000000T0000Z-000000T0000Z/ /STPW3.1.ER.181011T1111Z.181011T2110Z.000000T0000Z.UU/ 749 PM CDT Thu Oct 11 2018 The Flood Warning continues for The Wisconsin River below Stevens Point. * At 7:10 PM Thursday the stage was 1076 feet. * Flood stage is 1076 feet. * Impacts at 1076 feet. There is widespread flooding of wooded lowland. && LAT...LON 4458 8961 4450 8956 4448 8964 4458 8967 $$ WIC097-121549- /O.CON.KGRB.FL.W.0027.000000T0000Z-000000T0000Z/ /WTGW3.1.ER.181011T1011Z.181012T0010Z.000000T0000Z.UU/ 749 PM CDT Thu Oct 11 2018 The Flood Warning continues for The Wisconsin River below Whiting Dam. * At 7:10 PM Thursday the stage was 1054 feet. * Flood stage is 1053 feet. * Impacts at 1053 feet. Widespread flooding in wooded land adjacent to the river. Floodwaters approach homes in low lying areas on Park Drive west of Plover. && LAT...LON 4449 8954 4443 8953 4442 8973 4447 8973 $$ WIC141-121549- /O.EXT.KGRB.FL.W.0024.000000T0000Z-181012T1908Z/ /BBCW3.1.ER.181010T1905Z.181011T0700Z.181012T0108Z.NO/ 749 PM CDT Thu Oct 11 2018 The Flood Warning continues for The Yellow River at Babcock. * At 7:00 PM Thursday the stage was 12.4 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring. * Forecast...the river will continue to fall to below flood stage by this evening. * Impacts at 12.0 feet. Flooding is confined mainly to agricultural...wooded low land and marshes. && LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019 $$
721 WGUS83 KGRB 121640 FLSGRB Flood Statement National Weather Service Green Bay WI 1140 AM CDT Fri Oct 12 2018 ...The Flood Warning is cancelled for the following rivers in Wisconsin... Wisconsin River below Wausau AFFECTING Marathon County PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks. The next scheduled routine statement will be issued tomorrow morning. && WIC073-121710- /O.CAN.KGRB.FL.W.0025.000000T0000Z-181012T1640Z/ /WUUW3.1.ER.181010T2020Z.181011T0710Z.181012T0355Z.UU/ 1140 AM CDT Fri Oct 12 2018 The Flood Warning is cancelled for The Wisconsin River below Wausau. * At 11:10 AM Friday the stage was 1167 feet. * Flood stage is 1167 feet. * Impacts at 1167 feet. Waters approaches buildings in DC Everest Park and Oak Island Park. && LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Oct 10, 3:24 PM CDT, 54 minutes earlier.
Area forecast discussion, Oct 10, 3:24 PM CDT, 54 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Green Bay WI 324 PM CDT Wed Oct 10 2018 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Thursday Issued at 322 PM CDT Wed Oct 10 2018 The significant and steadier rains have already ended over much of the Flood Watch area, so the watch will be cancelled. A large area of showers associated with a sharp upper trof, RRQ of an upper jet and deep moisture convergence along and ahead of a cold front covered northeast and east central WI this afternoon. A dry slot was already moving into the southwest part of the forecast area, so the precipitation is expected to end a little quicker than previously thought. Some weak convection was developing along the cold front and moving into central WI. Although no lightning has been observed so far, there is enough instability (CAPE 200-600 J/KG) to warrant a continued mention of a few storms during the late afternoon and early evening. Wrap-around precipitation will impact our northwest counties overnight, with some minor lake effect lingering over Vilas county through much of the day on Thursday. Falling temperatures will bring a chance of mixed rain and snow to far northern WI late tonight into Thursday, though little or no accumulation is expected. Strong gusty southwest to west winds will develop as the low pressure system lifts north of the region this evening. The winds will become west-northwest on Thursday. Gusts to 30 to 35 mph are likely for inland locations, with gusts to near gale force expected on the bay and lake. Will stick with a high-end Small Craft Advisory for now. Temperatures will take a nose dive tonight, with readings falling into the middle 30s to lower 40s. On Thursday temperatures will remain nearly steady or rise only a couple degrees. .LONG TERM...Thursday Night Through Wednesday Issued at 322 PM CDT Wed Oct 10 2018 Expect mainly northwest mid level flow across the region through the end of the forecast period as a ridge over the eastern Pacific moves onshore and continues eastward. Expect high temperatures to be much colder than normal, mainly in the upper 30s and 40s. Lows will be mostly in the 20s and 30s. Cyclonic flow and an approaching mid level trough will bring the possibility of some light precipitation across far north-central Wisconsin on Thursday night. Surface high pressure should bring a period of dry weather for Friday through Saturday morning. An approaching surface system and mid level short wave will bring a chance for showers to mainly north-central Wisconsin Saturday afternoon. Some light rain and/or light snow is possible across far north-central Wisconsin again Sunday into Monday morning, associated with another short wave and surface cyclonic flow behind the departing system. The next mid level trough and surface low will bring a chance for showers Tuesday into Tuesday evening. Rain or snow showers is possible again in far north-central Wisconsin on Wednesday. && .AVIATION...for 18Z TAF Issuance Issued at 1238 PM CDT Wed Oct 10 2018 A large area of showers will gradually shift east across the region during the afternoon, and exit far northeast WI by early evening. A warm front has moved into the far south part of the forecast area, but temporary improvements in flight conditions have been offset by reduced cigs/vsbys in moderate rain. The bottom line is that most of the region will see MVFR/IFR conditions tonight, with some LIFR ceilings at times in northern WI this afternoon anf evening. Widespread MVFR ceilings are anticipated on Thursday morning. Winds will become gusty out of the southwest and west tonight into Thursday as colder air filters into the area and the pressure gradient tightens. Gusts to around 30 kts are expected during that time period. There could be a mix of rain/snow showers over the far north late tonight into Thursday morning, but plan to keep any mention of snow out of the RHI TAF site for now. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kieckbusch LONG TERM......MG AVIATION.......Kieckbusch
Hazardous weather outlook, Oct 10, 2:58 PM CDT, 1 hour 20 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 258 PM CDT Wed Oct 10 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-112000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 258 PM CDT Wed Oct 10 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight There is a slight chance of thunderstorms during the late afternoon and early evening, especially over eastern Wisconsin. Gusty winds and brief heavy downpours may accompany any storm. Due to recent heavy rainfall, several rivers remain above bankfull and a few above minor flood stage. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Several rivers will remain above bankfull or minor flood stage through the latter part of the week. Low temperatures are forecast to fall into the lower to middle 30s over the Fox Valley and lakeshore areas on Thursday and Friday nights. Temperatures this cold may result in a frost or freeze. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed tonight. LMZ521-522-541>543-112000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 258 PM CDT Wed Oct 10 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight There is a slight chance of thunderstorms through early this evening. Any storms that develop will pose a hazard for boaters on the lake and bay. Gusty southwest winds will create hazardous conditions for small craft on the lake and bay tonight. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Gusty west to northwest winds will create hazardous conditions for small craft through Thursday evening. Kieckbusch/MG
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 7:10 PM CDT | Special Weather Statement | GRB | Winnebago | 50 min |
| Oct 9, 7:23 PM CDT | Special Weather Statement | GRB | Wood | 52 min |
| Oct 10, 7:53 AM CDT | Marine Dense Fog Advisory | GRB | 4 hr | |
| Oct 10, 10:09 AM CDT | River Flood Warning | GRB | Marathon | 10 hr |
| Oct 10, 12:33 PM CDT | River Flood Warning | GRB | Wood | 39 hr |
Nearby
River Flood Warnings in Wisconsin, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.